Fingernails separating from nail beds

Riley

Senior Member
Messages
161
Likes
402
Location
Louisiana
Alright, this is a little strange. About three weeks ago I began taking 900mg of Valcyte a day, AHCC, and a very low dose of a beta blocker for my POTS. Since then, my fingernails have gradually started separating form the nail beds. It is very painful! I'm wondering if this has ever happened to anyone before?

I think that the most likely culprit is the Valcyte. I believe it can cause anemia, and anemia can cause this sort of thing with ones fingernails. If anyone knows this for certain or knows of any other possible cause, please let me know.

Here is a pic of what I'm talking about. It's like this on all the nails on all of my fingers, and the separated part is getting larger by the day.



 

rlc

Senior Member
Messages
822
Likes
295
Hi Riley, the medical name for nails lifting from the beds is Onycholysis, it's not a listed side effect of Valcyte, but might be being caused by an interaction of the drugs your taking? it is listed as a symptom caused by 18 other diseases, it is possible that your doctor hasn't diagnosed you properly and that the medication is making the underlying condition? worse link here http://en.diagnosispro.com/differential_diagnosis-for/onycholysis-causes/12079-154.html i suggest you get your doctor to investigate it and see if they can work out whats going on.

All the best
 

illsince1977

A shadow of my former self
Messages
356
Likes
26
This has been a "symptom" of mine for years, though not severe enough to depict like yours. It started when the illness was new for me. I was not undergoing any treatment of any kind when it first started happening.